has anyone had side effects from tryptophan?

Discussion in 'Fibromyalgia Main Forum' started by redtex, Apr 2, 2007.

  1. redtex

    redtex New Member

    tryptophan has helped me a great deal with sleep,but for the last few days i have had stomach upset the next day particularly after my noon meal. just wondering if anyone has had this problem. i tried 5-htp and got really sick 4 hours after.
  2. AllWXRider

    AllWXRider New Member

    "Symptom onset is usually rapid, often occurring within minutes after self-poisoning or a change in medication. Serotonin syndrome encompasses a wide range of clinical findings. Mild symptoms may only consist of tachycardia, and shivering, diaphoresis, mydriasis, intermittent tremor or myoclonus, as well as overactive or overresponsive reflexes. Moderate intoxication includes abnormalities such hypertension and hyperthermia; a temperature as high as 40°C (104° F)is common in moderate intoxication. As well as the mild symptoms other features include hyperactive bowel sounds. The overactive reflexes and clonus in moderate cases may be greater in the lower limbs than in the upper limbs. Mental status changes include hypervigilance and agitation.[3]

    Severe symptoms include severe hypertension and tachycardia that may lead to shock. Severe case often have agitated delirium as well as muscular rigidity and high muscular tension. Temperature may rise to above 41.1°C (105.98° F) in life-threatening cases. Other abnormalities include metabolic acidosis, rhabdomyolysis, seizures, renal failure, and disseminated intravascular coagulation.[3]

    http://en.wikipedia.org/wiki/Serotonin_syndrome
  3. AllWXRider

    AllWXRider New Member

    You'd have to skip the antidepressants for at least 3 days.

    Be advised that it would take a typical SSRI ~30days to kick back in again.

    I had drug resistant depression. 5HTP did help me.
    My depression is improving after chelating out Lead, Antimony, Cadmium & Arsenic. I found these using a hair analysis.